Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 57, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 19, 2002, 6:43 PM MDT for Weld County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2002, 6:43 PM MDT (00:43 UTC)
- Expired
- Aug 19, 2002, 7:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS55 KBOU 200043
SVRDEN
COC123-200130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
642 PM MDT MON AUG 19 2002
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 730 PM MDT
* AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF KEOTA...OR ABOUT 31 MILES
NORTHEAST OF GREELEY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KEOTA AND
PAWNEE BUTTES.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4065 10429 4054 10413 4081 10358 4100 10358
4100 10405
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:30 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 19, 2:30 PM MDT, 4 hours 13 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT MON AUG 19 2002 SHORT TERM DISCUSSION: THERE IS A POTENTIALLY UNSTABLE AIRMASS OVER NORTHEAST COLORADO THIS EVENING...BUT THE AIRMASS IS CAPPED...AND MANY AREAS WILL NOT REACH 90 DEGREES...ABOUT WHAT IS NEEDED TO BREAK CAP...BUT LOW LVL MSTR IS ALSO INCREASING. BOTTOM LINE IS BEST CHANCE OF TSTMS WILL BE OVER ELEVATED TERRAIN...LOOKS LIKE CAP WILL BREAK OVER URBAN CORRIDOR...WITH ONLY ISOLD TSTMS OVER NERN PLAINS. ONGOING SHWRS AND TSTMS OMTNS WILL SLOWLY DECREASE OVERNIGHT. LOW LVL MSTR WILL BE QUITE HIGH EARLY TUESDAY... SO WILL MENTION ANOTHER ROUND OF STRATUS AND FOG IN THE NORTHEAST. TUESDAY...DEEP MSTR OMTNS EARLY TUE...WITH A TROF CROSSING NRN CO DURING THE DAY. THUS BEST CHC OF SHWRS/ TSTMS WILL BE THRU MID AFTN...WITH CLEARING CONDS LATE. ON PLAINS RESIDUAL LOW LVL MSTR WILL COMBINE WITH UPPER FORCING FOR ISOLD TSTMS...ENDING QUICKLY TUESDAY EVNG AS SUBSIDENT WLY FLOW MOVES INTO AREA. LONG TERM DISCUSSION: SUBSIDENT SWLY FLOW CONTINUES ON WED...WITH THERMAL RIDGE OVER ERN CO...ALLOWING TEMPS TO GO ABOVE 90 AGAIN. AMS WILL BE DRYING...SO WILL LIMIT TSTMS TO HIR TRRN. UPPER LOW PROGGED TO DROP FM PACNW TUE TO NRN CO THU AND FRI...THEN WITH RIDGE DEVELOPING OVR LOW...THEN RIDGE OVER ROCKIES SAT AND SUN. MRF HAS GOOD RUN TO RUN CONSISTENCY WITH THESE IDEAS. IT APPEARS THAT ANOTHER UPPER TROF WILL MOVE ACROSS ERN CO ON THU...THEN A COLD FRONT WILL DROP ACROSS NORTHEAST COLORADO FRIDAY...GIVING US OUR BEST CHANCE OF RAIN FRIDAY INTO SATURDAY. THIS A LONG WAY OUT...AND MRF HAS FAILED ON PROMISES BEFORE...SO WILL KEEP THE EXISTING FORECAST GOING WITH SLIGHT CHANCE TSTMS THU INTO MON. RTG .DEN...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.